Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 220, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 17, 2019, 8:55 PM EST for 5 counties in Georgia. It took effect at Dec 17, 2019, 10:18 PM EST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2019, 8:55 PM EST (01:55 UTC)
- In effect from
- Dec 17, 2019, 10:18 PM EST
- Expired
- Dec 18, 2019, 5:44 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.85 ft at Dec 17, 2019, 10:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
485
WGUS42 KFFC 180155
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
855 PM EST Tue Dec 17 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-181415-
/O.NEW.KFFC.FL.W.0220.191218T0318Z-191218T1415Z/
/MACG1.1.ER.191218T0318Z.191218T0600Z.191218T0815Z.NO/
855 PM EST Tue Dec 17 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From this evening until Wednesday morning.
* At 830 PM Tuesday the stage was 17.8 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 18.3 feet by early Wednesday morning. The river will fall
below flood stage by early Wednesday.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$1 follow-up statement
399
WGUS82 KFFC 181044
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
544 AM EST Wed Dec 18 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-181114-
/O.CAN.KFFC.FL.W.0220.000000T0000Z-191218T1415Z/
/MACG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
544 AM EST Wed Dec 18 2019
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* At 4AM Wednesday the stage was 17.1 feet...and
falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 17, 6:00 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 17, 6:00 PM EST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 PM EST Tue Dec 17 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 234 PM EST Tue Dec 17 2019/ SHORT TERM /Tonight through Wednesday Night/... Current surface analysis shows a cold front over half way across the local forecast area. Out ahead of the front, most of the thunderstorm activity has moved out of the area leaving behind showers across portions of east central Georgia. Through the rest of the evening, this cold front should continue to push east through the area clearing out the last of the precipitation over the next few hours. Behind the front, temperatures have been dropping through the day and should bottom out in the upper 20s to lower 30s, just a few degrees below seasonal norms for this time of year. Wednesday is expected to be dry and a bit cooler than today as high pressure builds into the forecast area behind the front. Highs are forecast to be in the 40s and lower 50s with overnight lows in the 20s and lower 30s, about 8-12 degrees below average for highs and 5- 7 degrees below average for lows. Reaves LONG TERM /Thursday through Tuesday/... Unsettled weather is on tap for the weekend into early next week. Made a few changes to the Saturday through Monday forecast, mainly to raise the pops in the southern quarter of the CWA. Otherwise, no major changes to the grids were needed. Low pressure across the northern Gulf of Mexico and the Florida peninsula will keep chance to likely pops mainly across the southern half of the CWA Saturday through Monday. Models have come into a little better agreement with the track of the Gulf low(s), but the ECMWF remains the furthest north. Below normal temperatures will persist through the end of the week, but values will average 5 to 10 degrees above normal for the beginning of next week. NListemaa && .AVIATION... 00Z Update... MVFR ceilings are expected to dissipate through the night then VFR conditions. Surface winds 12-18 kts with gusts 22-28 kts, diminishing through the night. //ATL Confidence...00Z Update... High confidence for weather, vsbys and winds. Medium confidence for clouds/ceilings improvement/dissipation. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 32 50 28 51 / 0 0 0 0 Atlanta 31 46 29 49 / 0 0 0 0 Blairsville 25 42 24 49 / 0 0 0 0 Cartersville 29 47 26 51 / 0 0 0 0 Columbus 33 50 30 54 / 0 0 0 0 Gainesville 31 47 29 50 / 0 0 0 0 Macon 32 50 29 53 / 5 0 0 0 Rome 29 48 27 51 / 0 0 0 0 Peachtree City 30 48 28 51 / 0 0 0 0 Vidalia 38 52 31 53 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Dec 17, 2:25 PM EST, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 225 PM EST Tue Dec 17 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 225 PM EST Tue Dec 17 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of rain Saturday...Sunday and Monday...but no thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:59 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 10 hr |
| Dec 18, 3:28 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 14 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.